Cyclosporine-induced hemolytic uremic syndrome and hemorrhagic colitis following renal transplantation


    loading  Checking for direct PDF access through Ovid

Abstract

Nephrotoxicity remains one of the most common side-effects of cyclosporine in the setting of transplantation. Acute reversible decreases in glomerular filtration rate and chronic irreversible renal damage are the most common manifestations, but hemolytic uremic syndrome and thrombotic thrombocytopenic purpura have been reported. Prognosis of cyclosporine-associated de novo hemolytic uremic syndrome (CyA-HUS) is poor, with nearly half of affected patients losing function in the transplanted kidney. Therapeutic options are limited, but good outcomes have been reported by switching patients from cyclosporine to tacrolimus. We report an unusual presentation of CyA-HUS associated with hemorrhagic colitis following renal transplantation. The patient was successfully managed by switching from cyclosporine to tacrolimus.

    loading  Loading Related Articles